Archive for May 2016


1000mcg of Uptravi

May 15th, 2016 — 10:28am

I started 1000mcg of Uptravi about a week ago, and the side effects just hit. All the regular stuff, plus my knees hurt a bit (yay for aspercreme) and I’m waking up nauseated in the middle of the night and having some mild nausea in the daytime. A new thing is flushing: my face gets boiling hot and bright red a few times a day. It’s very uncomfortable, but a damp cold cloth on my face helps and it doesn’t last too long.

The side effects always seem worst about a week after the new higher dose, so it shouldn’t get much worse than it is now.

I’ll just keep resting.

6 comments » | Blog

aspercreme and ice cream

May 11th, 2016 — 9:18pm

Thanks to a commenter on a post below, I tried Aspercreme on my strange sore arm muscle (side effect of Uptravi) and it really really helps! Sometimes I rub it on the back of my neck when I have a headache and it seems to help with that, too. Amazing stuff. And cheap. The generic Target brand is like $3 for a big tube.

My nurse said to try to eat 500 calories before taking my morning Uptravi to help with the nausea and headaches. Ugh. I don’t eat breakfast. For a few days I tried to choke down a big bowl of yogurt and granola and fruit, and it did seem to help a bit, but it is hard to eat that much food when I’m not hungry and I would wake up dreading it. So then I though, hmm, how can I ingest a maximum of calories with a minimum of effort? Ice cream! Ice cream to the rescue! I now eat a small bowl of Trader Joe’s coffee ice cream every morning and it really seems to help with those side effects. I just have to manage to sneak it into my room before my 2-yr-old niece sees me. :)

Since all of my side effects are under control, I increased to 1000mcg of Uptravi on Monday, two days ago. As usual, I had nausea the first night and then some extra fatigue since then, but nothing unmanageable yet. But it took a week for the 800mcg side effects to kick in, so cross your fingers!

p.s. I got used to the Flonase and now it is my best friend.

4 comments » | Blog

Back to top